ADVERTISEMENT
ADVERTISEMENT

Q. One side of my face became red and swollen after Restylane. What can I do?

Answered by
Dr. Abhishek. V
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 09, 2018

Hello doctor,

The one side of my face became red and swollen after Restylane. The vial must have had bacteria in it. I was put on several rounds of antibiotics and the doctor had to finally squeeze the filler out. It is a year later and the entire side of my face is swollen where the infection was. The doctor, of course, claims it was not from that because it is a year later but my face never looked like that. He did Sculptra, putting more on the un-swollen side, but it still does not match. What can I do?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Restylane fillers rarely produce infection but may cause a viral infection. One possibility is you would have had a hypersensitivity reaction to some proteins in the filler. But it is very unlikely for it to stay for a year. If there are some localized swelling and induration may indicate a foreign body granuloma or reaction. There are very few options available you could try like dilute steroid injection. But as your doctor has done filling the opposite side seems logical.

For more information consult a plastic surgeon online --> https://www.icliniq.com/ask-a-doctor-online/plastic-surgeon


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can viral infection cause diarrhea in a baby?

Two days later, fever started and in the body, eruptions that were in the form of fungus were released, that caused itching ... This is not viral as fever and diarrhea have been for more than 3 d...   Read full

I have an abscessed tooth with swollen face. Is it a matter of concern?

.. gone through your question and I can understand your concern about your toothache and facial swelling. You need IV (intravenous) route antibiotics like Ceftriaxone one gram after allergic test and for that, you must visit either a dentist or an em...   Read full

Would viral infection affect the lymphocyte and neutrophil values?

.. a viral infection, lymphocytosis can persist for seven to ten days. Your low neutrophils are relative, and it is because of increased lymphocytes. Platelet can be high because of inflammation or by iron deficiency anemia as a reactive thrombocytos...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Plastic Surgeon Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.